Jump to content

Katty: sertraline


Katty

Recommended Posts

This may have been answered before but I've gone from 100mg sertraline straight to 50 mg. It's been less than 1 week and I feel dizzy and nauseous.as it hasn't been long at all should I go straight back to 100ml then try and taper slowly from there?

Link to comment
  • ChessieCat unpinned this topic
  • Moderator Emeritus

Hi Katty, welcome to SA. Cutting 50% is far too much and you are right to think of going back to 100. You will need to wait until you have been stable for a few weeks before attempting to taper.  Most of us here tried to go too fast and ended up here, in withdrawal.  The drug needs to be sneaked away so slowly that your brain doesn't notice.  It is more difficult to taper ADs than street drugs!  I will get some links for you to help you to understand the tapering process. The way we advise is very slow but means you can get off safely. Taper too fast and people end up back on again. Doctors say the drug is needed for life because people just can't get off but that is not true, they just need to go very slow. 

Here is our topic on tapering sertraline .  

http://survivingantidepressants.org/index.php?/topic/1441-tips-for-tapering-off-zoloft-sertraline/

 

Why taper 10% 

 

http://survivingantidepressants.org/index.php?/topic/1024-why-taper-by-10-of-my-dosage/

 

We ask all our members to fill in their signature with drugs and tapering history. When started and stopped plus doses.

You can find instructions here.. 

http://survivingantidepressants.org/topic/12364-please-put-your-withdrawal-history-in-your-signature/

 

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment
  • Moderator Emeritus

Hi Katty and welcome to SA,

 

I had a very similar experience with Pristiq.  I was taking 100mg and dropped to 50mg and suffered extreme cog fog for 3 weeks.  I even got to the stage that I was unable to type.  Being a professional typist of 40+ years I knew that something was definitely wrong.  Thankfully I found SA and they suggested that I updose.  I did that and after about 4 hours I was able to type again.  I have since been tapering and am now down to 20mg.

 

This is the preferred format for your signature:

 

 A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

Here are some more links:

 

Before you begin tapering what you need to know

 

Dr Joseph Glenmullen's WD Symptoms Checklist

 

Brain Remodelling

 

Windows and Waves Pattern of Stabilization

 

How do you talk to a doctor about tapering and withdrawal?
 

What should I expect from my doctor about withdrawal symptoms?

 

This is your own Introduction topic where you can ask questions and journal your progress.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy